Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 7, 2012, 1:39 PM CDT for Johnston County, Marshall County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 1:39 PM CDT (18:39 UTC)
- Expired
- Aug 7, 2012, 2:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
Counties Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
975
WWUS84 KOUN 071839
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
139 PM CDT TUE AUG 7 2012
OKZ047-051-052-071930-
BRYAN OK-MARSHALL OK-JOHNSTON OK-
139 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...EASTERN
MARSHALL AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 230 PM CDT...
AT 139 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TISHOMINGO...
MOVING SOUTH AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
DURANT...MADILL...TISHOMINGO...KINGSTON...RAVIA...MILBURN...SILO...
ARMSTRONG...MEAD...WOODVILLE...FILLMORE...NIDA...REAGAN...LITTLE
CITY AND MCBRIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3435 9682 3444 9652 3421 9640 3416 9641
3415 9638 3397 9629 3390 9664 3392 9666
3389 9669 3388 9676
TIME...MOT...LOC 1835Z 350DEG 17KT 3425 9661
$$
MBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:49 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 7, 12:49 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT TUE AUG 7 2012
.DISCUSSION...
PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR WILL APPLY THROUGH THE PERIOD. HOWEVER...TSRA IS EXPECTED THIS
AFTERNOON THROUGH LATE TONIGHT. TSRA DEVELOPMENT APPEARS MOST
LIKELY THIS AFTERNOON NEAR OUN AND OKC. VCTS HAS BEEN INCLUDED
FOR THE TWO PREVIOUSLY MENTIONED TERMINALS...BUT FELT LIKE
CONFIDENCE WAS TOO LOW WITH REGARDS TO COVERAGE TO INCLUDE IT
ANYWHERE ELSE. CONFIDENCE WILL INCREASE LATER TONIGHT ESPECIALLY
NEAR GAG...WWR AND PNC AS STORMS MOVE OUT OF KS AND INTO NORTHERN
OK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 100 74 101 / 20 30 20 10
HOBART OK 73 99 74 102 / 30 30 20 10
WICHITA FALLS TX 76 101 76 103 / 20 30 20 10
GAGE OK 69 97 68 101 / 40 20 10 10
PONCA CITY OK 71 96 73 100 / 30 20 20 10
DURANT OK 75 98 76 99 / 30 20 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ012-013-
017>020-023>032-037>048-050>052.
TX...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ086-089-090.
&&
17/03/03Hazardous weather outlook, Aug 7, 12:05 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1205 PM CDT TUE AUG 7 2012
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 PM CDT TUE AUG 7 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE UNLIKELY...A
FEW STORMS MAY BE SEVERE AND PRODUCE DAMAGING WIND GUSTS UP
TO 65 MPH.
DISCUSSION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL ACROSS
OKLAHOMA AND NORTH TEXAS THIS AFTERNOON WITH SLIGHTLY BETTER COVERAGE
OF STORMS EAST OF I-35. THESE STORMS WILL REMAIN UNORGANIZED AND
PULSE IN NATURE. WITH SIGNIFICANT DIFFERENCES IN LOW LEVEL TEMPERATURE
AND DEWPOINT EXPECTED THIS AFTERNOON AND EVENING...A FEW OF THESE
STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS UP T0 65 MPH...
CLOUD TO GROUND LIGHTNING STRIKES WHICH MAY IGNITE FIRES...AND
LOCALLY HEAVY RAINFALL.
TONIGHT...A SEMI-ORGANIZED LINE OF STORMS MAY DEVELOP IN KANSAS
AND SURGE SOUTHWARD. THIS LINE MAY BRING ISOLATED DAMAGING WIND
GUSTS UP TO 65 MPH ACROSS NORTHWESTERN OKLAHOMA MAINLY BEFORE
MIDNIGHT BEFORE IT WEAKENS. ADDITIONAL ISOLATED TO SCATTERED
THUNDERSTORMS MAY OCCUR ACROSS THE REST OF OKLAHOMA AND
NORTH TEXAS...MAINLY BEFORE MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WILDFIRE DANGER WILL PERSIST ACROSS THE REGION.
THE PERSISTENT HOT TEMPERATURES WILL ALSO INCREASE CHANCES OF HEAT
RELATED ILLNESSES...ESPECIALLY FOR THOSE PARTICIPATING IN STRENUOUS
OUTDOOR ACTIVITIES DURING THE HEAT OF THE DAY. A HEAT ADVISORY
REMAINS IN EFFECT THROUGH 10 PM CDT THIS EVENING FOR LOCATIONS
SOUTHEAST OF A SEYMOUR TEXAS TO WATONGA OKLAHOMA TO PERRY
OKLAHOMA LINE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THURSDAY. ALTHOUGH
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WIND GUSTS.
OTHER HAZARDOUS WEATHER...
WILDFIRE DANGER WILL REMAIN HIGH REGIONWIDE DUE TO SIGNIFICANT
DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM WEDNESDAY.
MBS/03In the hours before
Special weather statement, Aug 7, 9:45 AM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 945 AM CDT TUE AUG 7 2012 OKZ039-071515- STEPHENS OK- 945 AM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEPHENS COUNTY UNTIL 1015 AM CDT... AT 945 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VELMA... MOVING SOUTHWEST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... VELMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3441 9793 3467 9778 3458 9756 3430 9758 TIME...MOT...LOC 1439Z 23DEG 10KT 3455 9766 MBS
Special weather statement, Aug 7, 12:23 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1223 PM CDT TUE AUG 7 2012
OKZ048-071815-
ATOKA OK-
1223 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR ATOKA COUNTY UNTIL 115 PM CDT...
AT 1223 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARDVILLE...
MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ATOKA...STRINGTOWN...DAISY...LANE...DARWIN...CHOCKIE...REDDEN...
ATOKA RESERVOIR...MCGEE CREEK LAKE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3451 9578 3422 9578 3420 9618 3451 9612
3451 9609 3460 9609 3468 9594 3468 9588
3460 9588 3459 9575 3451 9573
TIME...MOT...LOC 1719Z 340DEG 15KT 3457 9598
MBSSpecial weather statement, Aug 7, 12:54 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1254 PM CDT TUE AUG 7 2012 OKZ047-048-071830- JOHNSTON OK-ATOKA OK- 1254 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSTON AND SOUTHWESTERN ATOKA COUNTIES UNTIL 130 PM CDT... AT 1250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FILLMORE... MOVING SOUTH AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... WAPANUCKA...MILBURN...COLEMAN AND FILLMORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3414 9660 3435 9665 3442 9635 3419 9630 TIME...MOT...LOC 1750Z 351DEG 10KT 3433 9652 MBS
Special weather statement, Aug 7, 1:20 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
120 PM CDT TUE AUG 7 2012
OKZ048-052-071845-
BRYAN OK-ATOKA OK-
120 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRYAN AND
SOUTHWESTERN ATOKA COUNTIES UNTIL 145 PM CDT...
AT 120 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TUSHKA...
MOVING SOUTH AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ATOKA...BOKCHITO...TUSHKA...BENNINGTON...CANEY...BLUE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3397 9623 3439 9628 3443 9604 3416 9595
3415 9596 3415 9595 3412 9594 3401 9594
TIME...MOT...LOC 1816Z 349DEG 16KT 3433 9614
MBSSpecial weather statement, Aug 7, 1:25 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 125 PM CDT TUE AUG 7 2012 OKZ043-047-048-071900- JOHNSTON OK-ATOKA OK-COAL OK- 125 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSTON...WEST CENTRAL ATOKA AND SOUTHWESTERN COAL COUNTIES UNTIL 200 PM CDT... AT 125 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CLARITA... MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... WAPANUCKA...BROMIDE...CLARITA...OLNEY...COLEMAN...FILLMORE AND BOGGY DEPOT STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3421 9649 3449 9654 3455 9634 3430 9618 TIME...MOT...LOC 1820Z 341DEG 13KT 3447 9642 MBS
Special weather statement, Aug 7, 1:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
139 PM CDT TUE AUG 7 2012
OKZ047-051-052-071930-
BRYAN OK-MARSHALL OK-JOHNSTON OK-
139 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...EASTERN
MARSHALL AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 230 PM CDT...
AT 139 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TISHOMINGO...
MOVING SOUTH AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
DURANT...MADILL...TISHOMINGO...KINGSTON...RAVIA...MILBURN...SILO...
ARMSTRONG...MEAD...WOODVILLE...FILLMORE...NIDA...REAGAN...LITTLE
CITY AND MCBRIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3435 9682 3444 9652 3421 9640 3416 9641
3415 9638 3397 9629 3390 9664 3392 9666
3389 9669 3388 9676
TIME...MOT...LOC 1835Z 350DEG 17KT 3425 9661
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:21 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| Aug 6, 10:49 PM CDT | Special Weather Statement | OUN | Love | 26 min |
| Aug 7, 9:45 AM CDT | Special Weather Statement | OUN | Stephens | 30 min |
| Aug 7, 12:23 PM CDT | Special Weather Statement | OUN | Atoka | 52 min |
| Aug 7, 12:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 38 min |
| Aug 7, 12:54 PM CDT | Special Weather Statement | OUN | Johnston | 36 min |
| Aug 7, 1:20 PM CDT | Special Weather Statement | OUN | Atoka | 25 min |
| Aug 7, 1:25 PM CDT | Special Weather Statement | OUN | Coal | 35 min |
| Aug 7, 1:54 PM CDT | Special Weather Statement | OUN | Johnston | 51 min |
| Aug 7, 2:08 PM CDT | Special Weather Statement | OUN | Bryan | 67 min |
| Aug 7, 2:34 PM CDT | Special Weather Statement | OUN | Pontotoc | 56 min |
| Aug 7, 2:44 PM CDT | Special Weather Statement | OUN | Blaine | 46 min |
| Aug 7, 3:12 PM CDT | Special Weather Statement | OUN | Pontotoc | 48 min |
| Aug 7, 3:36 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 39 min |
| Aug 7, 4:16 PM CDT | Special Weather Statement | OUN | Seminole | 44 min |
| Aug 7, 4:19 PM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Aug 7, 4:26 PM CDT | Special Weather Statement | OUN | Canadian | 49 min |
| Aug 7, 4:30 PM CDT | Special Weather Statement | OUN | Carter, Love, Marshall, Murray | 45 min |
| Aug 7, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 34 min |
| Aug 7, 4:59 PM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 31 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Aug 7, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 38 min |
| Aug 7, 6:14 PM CDT | Special Weather Statement | OUN | Comanche | 31 min |
| Aug 7, 6:18 PM CDT | Special Weather Statement | OUN | McClain | 42 min |
| Aug 7, 6:22 PM CDT | Special Weather Statement | OUN | Jefferson | 53 min |
| Aug 7, 6:30 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Aug 7, 6:54 PM CDT | Special Weather Statement | OUN | Cotton | 51 min |
| Aug 7, 6:57 PM CDT | Special Weather Statement | OUN | Hughes | 33 min |
| Aug 7, 5:48 PM CDT | Special Weather Statement | OUN | Knox | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.